Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Grind

Yellowing of the Eyes (due to antibiotics)

ok here we go, sorry for the long OP. but please read all of it before pressing that 'post' button

Minocycline may cause upset stomach, diarrhea, dizziness, unsteadiness, drowsiness, headache and vomiting. Minocycline increases sensitivity to sunlight. It has also been linked to cases of lupus. Minocycline can reduce the effectiveness of oral contraceptives. Prolonged use of Minocycline over an extended period of time can lead to blue-gray skin or teeth discoloration.Rare but serious side effects include fever, yellowing of the eyes or skin, stomach pain, sore throat, vision changes, and mental changes, including depersonalization.

Now this thread is actually about the ‘yellowing of the eyes’. But just for the hell of it I will also note:

Dizziness / unsteadiness: not often, but once in a while I will wake up in the morning and have pretty poor balance when getting out of bed, and will take me a few minutes to stabilize. This is not normal. It worries me sometimes but has passed before I’ve had time to worry to the point to do anything about it. So it doesn’t really fuss me too much

Drowsiness: on occasion, but I don’t know if I could put it down to the antibiotics. So I’m not fussed about that

Increased sensitivity to sunlight: this was the first symptom I got years ago, the optition thought I might have brain damage until he realized that yes my pupils do close, but very slowly, so I cant look at even medium light sources without squinting. Tok a while to figure out it was from the antibiotics. Answer is; sunglasses. So I’m not fussed about that

Blue-gray skin or teeth: yes my skin is blue-gray as I don’t see a lot of sunshine, don’t tan easily (shouldn’t anyway), I often look like a zombie. Teeth discoloration yes, and rivets in the teeth at the back. This was remedied by tooth whitening and laser tooth whitening so I’m not fussed about that.

Mental changes / depersonalization: yes depersonalization is something I experience, but being british I ignore that nonsense and just get on with it. Its probably something made up by some American psychiatrist, just more excuses for people to misbehave and not get on with life. Always looking for justifications and excuses, depersonalization might be a good one. I probably have it (whatever ‘it’ really is, no one really knows), but don’t blame the pills, it is something that one can control if you work really hard at it, and learn to know when you are having a bout of not being yourself, and stop before you say and or do anything not becoming of yourself, especially regarding loved ones or at work. Could I say my wife and I got divorced because of my depersonalization? That’s a bit of a cop out. so I semi don’t believe this symptom

Now onto the topic at hand… yellowing of the eyes, something which I AM recently concerned about. Lack of sleep, insomnia, all relating to dark lines under the eyes and so forth… but yellowing, THIS is something that is not ‘my’ fault.

as you can see in my recent thread here, my eyes look absolutely shocking, like a dead person.

http://www.acne.org/messageboard/pics-1-mo...-c-t259319.html

in fact dead people look better because 99% of the time we see dead people after they’ve had makeup applied to cover it up. So I look worse than the dead.

So... I’ve been researching online and found absolutely nothing about it, or anything which relates to it being a symptom of antibiotics. Only about how its something to do with liver failure etc. I think in my case its purely aesthetic, or am I completely wrong?

I’ve been on mino for perhaps 4 years total, 1 year accutain, lots of amoxicillin in between to combat my chest infections, and all through childhood on the stuff as well due to chest infections and my asthma etc. now I’m on doxy

Is there a ‘fix’ for yellow eye? Is there medicine to fix it, or would it have to be surgical? Is there a topical solution? Skin whitening solution or something?

I’m very curious

This is the price we pay to combat our acne. But even with all the above symptoms (not including possible internal damage), I’d still rather have all these problems than have my acne again.

So please, links, opinions, suggestions, fears, etc... post them

Share this post


Link to post
Share on other sites

not to scare you but with all the meds you have taken over the years, it could be cirrhosis, which has a side effect of yellowing of the eyes

Share this post


Link to post
Share on other sites

thats pretty harsh.

well, the plan was to get my blood test and so forth next 20th of march when i'm back in London, but there is an international clinic here and we have world health insurance so i can get some tests done here ASAP if need be. might be worth while, as i was going to do it anyway in a month to see what the score is on the current state of my insides.

i had a read and thats pretty extreme, i think i would know about it by now if i had something like that. as ive had this yellowing for a very long time now, but never really considered it as part of a reaction to the antibiotics until recently - just thought it was my lack of sleep

Share this post


Link to post
Share on other sites

I was on mino for 4 years and the only problem I had was some stomach issues. Apparently, it can irritate the stomach so I would have severe bouts of stomach pain a few months apart. but that seemed to be irritated by certain foods so it was somewhat controllable

I was on mino for a long time and I never had a problem with yellowing of the eyes. maybe your case was caused by the combination of mino, accutane and amoxicillin. Accutane has a very long list of side effects, maybe that was part of the cause. It is definately something to ask you DR. about, if you havent already

Edited by soxfan24

Share this post


Link to post
Share on other sites

Uh, maybe it's just the picture but your eyes look fine to me.

If you're really having a problem with it and it's really because of the meds, the answer is to stop taking them; in almost all cases side effects will clear up when the medicine is discontinued, although in some troublesome instances it can take a surprisingly long time (as much as a year) to go away.

Share this post


Link to post
Share on other sites

good news - since coming off mino and going onto doxy for the past 3 months, the yellowing of my eyes has already started to go away, in fact you dont notice it now (still there a little). i'm coming off the doxy bit by bit now i have my regime and new supplement regimen so within 6 months i hope to get normal colour back into my eyes. fingers crossed

Share this post


Link to post
Share on other sites

Hi! I know you posted this years ago, so I hope you see this! Has the yellowing gone away? I too was on minocycline for acne for 5 years. I now have hyper pigmentation and my eyes are sooo yellow. My gums have turned blue and my teeth are transparent. My new Dermatoligist almost passed out after I told him I was on minocycline for so long. So anyway has anything improved since you've been off? Please respond! Thank you for your time!!!

Share this post


Link to post
Share on other sites

Hi! I know you posted this years ago, so I hope you see this! Has the yellowing gone away? I too was on minocycline for acne for 5 years. I now have hyper pigmentation and my eyes are sooo yellow. My gums have turned blue and my teeth are transparent. My new Dermatoligist almost passed out after I told him I was on minocycline for so long. So anyway has anything improved since you've been off? Please respond! Thank you for your time!!!

I almost passed out reading this... damn. I would get checked off by a regular doctor and also stop the mino indefinitely.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×